MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Diplopia/Double Vision (4802)
Date of Event 05/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, patient had anisometropia and diplopia.The lens was exchanged for an unknown advanced technology intraocular lens (atiol) after the initial implant procedure.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned positioned incorrectly in the lens case in a large biohazard bag.Viscoelastic was dried on the lens.The optic was cut into three portions, typical in appearance to an insertion and removal.One portion has a large broken area of the edge observed.The broken optic material was returned.The middle portion of the optic was cut in a jagged appearance on one side and a smooth linear cut on the other side.The third cut portion of the optic has a small broken edge area.The broken optic material was returned.This optic portion was cracked on the posterior surface and has a cracked area near the anterior edge.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Product history records were reviewed, and documentation indicated the product met release criteria.Associated product information was not provided.The root cause cannot be determined for the reported complaint.Each lens is subjected to a 100 percent assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The optic was cut into multiple portions, typical of an insertion and removal.The optic portions had additional lens damage.The company (1.50 cylinder) 21.0 diopter lens was removed and replaced with an unspecified atiol (advanced technology iol).The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information was provided in a2, a3.A, b3, b5, b6, b7, d10 and e4.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that patient had diplopia, vertigo, blurred vision and unexpected astigmatism right eye after surgery.In the surgeon¿s opinion, the product contributed to the event.Patient had unexpected astigmatism due to lens power.The lens was exchanged with company different model and diopter value.The patient issues were resolved.

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22487842
Report Number1119421-2025-01910
Device Sequence Number20818902
Product Code MJP
UDI-Device Identifier00380652457408
UDI-Public(01)00380652457408(17)281211(11)241213(10)15967433
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.210
Device Lot Number15967433
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer08/01/2025
08/21/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date08/21/2025
09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS.; PROVISC.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale